Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 239, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 28, 2009, 7:05 PM EDT for Cumberland County, Harnett County, Lee County, North Carolina. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2009, 7:05 PM EDT (23:05 UTC)
- Expired
- Jul 28, 2009, 8:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Harnett County, NC, Lee County, NC
The radar
The Raleigh/Durham radar (KRAX), 73 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 7:25 PM EDT | TSTM WND DMG | 1 Ese Seminole, NC | TREE DOWN ON POWER LINE AT 6100 BLOCK OF COOL SPRINGS RD. |
| Jul 28, 7:48 PM EDT | TSTM WND DMG | 5 N Fayetteville, NC | TREE DOWN ON HOUSE ON DEER PATH DR NEAR SHORELINE DR IN FAYETTEVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1744 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 282305
SVRRAH
NCC051-085-105-290000-
/O.NEW.KRAH.SV.W.0239.090728T2305Z-090729T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
705 PM EDT TUE JUL 28 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
HARNETT COUNTY IN CENTRAL NORTH CAROLINA
LEE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 800 PM EDT
* AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST
OF LEMON SPRINGS TO 10 MILES SOUTHWEST OF PINEVIEW TO 12 MILES
SOUTHWEST OF FORT BRAGG...MOVING NORTHEAST AT 20 MPH. PENNY SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LEMON SPRINGS...
PINEVIEW...
POPE AFB...OLIVIA...
SPRING LAKE...FORT BRAGG...
FAYETTEVILLE...
BROADWAY...TIMBERLAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 3503 7909 3510 7911 3519 7909 3527 7922
3530 7918 3533 7925 3540 7929 3542 7932
3551 7926 3560 7915 3539 7871 3505 7883
3501 7907
TIME...MOT...LOC 2305Z 243DEG 19KT 3531 7929 3521 7920
3507 7920
$$
MWS3 follow-up statements
000
WWUS52 KRAH 282327
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
727 PM EDT TUE JUL 28 2009
NCC051-085-105-290000-
/O.CON.KRAH.SV.W.0239.000000T0000Z-090729T0000Z/
CUMBERLAND NC-HARNETT NC-LEE NC-
727 PM EDT TUE JUL 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR LEE...HARNETT AND NORTHWESTERN CUMBERLAND COUNTIES...
AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LEMON SPRINGS TO PINEVIEW TO BONNIE
DOONE...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF...58 MPH...ARE LIKELY WITH THIS STORM.
SOME LOCATIONS AFFECTED INCLUDE PINEVIEW... TIMBERLAKE... SPRING
LAKE... AND LEMON SPRINGS.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY IF NO
SHELTER IS AVAILABLE...TAKE COVER IN A VEHICLE. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3503 7909 3510 7911 3519 7909 3527 7922
3530 7918 3533 7925 3540 7929 3542 7932
3551 7926 3560 7915 3539 7871 3505 7883
3501 7907
TIME...MOT...LOC 2326Z 243DEG 19KT 3536 7917 3526 7908
3504 7900
$$
MWS000
WWUS52 KRAH 282344
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
744 PM EDT TUE JUL 28 2009
NCC105-282353-
/O.CAN.KRAH.SV.W.0239.000000T0000Z-090729T0000Z/
LEE NC-
744 PM EDT TUE JUL 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR LEE COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE AREA... AND THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.
LAT...LON 3534 7873 3505 7883 3501 7907 3512 7908
3522 7902 3532 7887 3540 7873 3539 7871
3536 7872
TIME...MOT...LOC 2343Z 241DEG 19KT 3513 7889
$$
NCC051-085-290000-
/O.CON.KRAH.SV.W.0239.000000T0000Z-090729T0000Z/
CUMBERLAND NC-HARNETT NC-
744 PM EDT TUE JUL 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTH CENTRAL HARNETT AND NORTHWESTERN CUMBERLAND COUNTIES...
AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
FAYETTEVILLE...MOVING NORTHEAST AT 20 MPH.
PENNY SIZED HAIL AND WINDS IN EXCESS OF...58 MPH...ARE LIKELY WITH
THIS STORM.
SOME LOCATIONS AFFECTED INCLUDE FORT BRAGG... SPRING LAKE...
FAYETTEVILLE... AND SURROUNDING COMMUNITIES IN NORTHERN CUMBERLAND
COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY IF NO SHELTER IS AVAILABLE...TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3534 7873 3505 7883 3501 7907 3512 7908
3522 7902 3532 7887 3540 7873 3539 7871
3536 7872
TIME...MOT...LOC 2343Z 241DEG 19KT 3513 7889
$$
MWS000
WWUS52 KRAH 290001
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
801 PM EDT TUE JUL 28 2009
NCC051-085-290009-
/O.EXP.KRAH.SV.W.0239.000000T0000Z-090729T0000Z/
CUMBERLAND NC-HARNETT NC-
801 PM EDT TUE JUL 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HARNETT AND
NORTHWESTERN CUMBERLAND COUNTIES EXPIRES AT 800 PM EDT...
A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR THE AFFECTED
COUNTIES... WHICH IS IN EFFECT UNTIL 900 PM EDT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.
LAT...LON 3534 7873 3505 7883 3501 7907 3512 7908
3522 7902 3532 7887 3540 7873 3539 7871
3536 7872
TIME...MOT...LOC 2359Z 241DEG 19KT 3517 7880
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:10 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 28, 3:10 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT TUE JUL 28 2009 .SYNOPSIS... MOIST SOUTHERLY FLOW AROUND STRONG BERMUDA HIGH PRESSURE WILL RESULT IN WARM AND MUGGY CONDITIONS. UPPER LEVEL DISTURBANCES WILL TRACK NORTHEAST ACROSS THE REGION THROUGH MIDWEEK...ENHANCING CONVECTION CHANCES TONIGHT AND AGAIN ON WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 245 PM TUESDAY... SFC ANALYSIS SHOWED A 1025 MB HIGH PRESSURE OVER BERMUDA THIS MORNING...WITH A WEAK SURFACE TROUGH EXTENDING OVER THE PIEDMONT REGION OF THE CAROLINAS AND VIRGINIA. ALOFT...LATEST WV IMAGERY AND RUC MODEL DATA SHOWED AN EXITING ELONGATED H5 SHEAR AXIS ALONG THE SOUTHEAST COAST...WITH AN UPSTREAM MID-LEVEL SHORTWAVE TROUGH LOCATED OVER LOWER MS VALLEY. TODAY AND TONIGHT: A CHALLENGING FORECAST AT HAND FOR THE NEXT 24 HOURS. THE H5 SHORTWAVE CURRENTLY OVER THE AREA IS EXPECTED TO PUSH EAST OFF THE CAROLINA COAST LATER THIS MORNING. MODEL SOUNDINGS INDICATE WEAK SUBSIDENCE IN ITS WAKE...WITH SOME DRIER AIR ALOFT SPREADING OVER THE AREA. THE SUBSIDENCE IS ALMOST CERTAIN TO PLAY A ROLE IN REDUCING CONVECTIVE RE-DEVELOPMENT ACROSS EASTERN AREAS THIS AFTERNOON WITH THE NMM WRF MODEL SHOWING VERY LITTLE ACTIVITY/COVERAGE THIS AFTERNOON. THE BEST COVERAGE IS EXPECTED ACROSS WESTERN NC...FIRING ALONG THE CONVERGENT TROUGH AXIS OVER THE PIEDMONT AND DIFFERENTIAL HEATING IN THE HIGHER TERRAIN OF THE NC MOUNTAINS. RICH BOUNDARY LAYER MOISTURE COUPLED WITH TEMPS REACHING INTO THE LOWER 90S SHOULD STILL ALLOW MODERATE INSTABILITY THIS AFTERNOON...WITH MLCAPE VALUES GENERALLY RANGING FROM 1000-2000 J/KG...CENTERED ACROSS THE WESTERN PIEDMONT. DUE TO THE LACK OF VERTICAL FORCING ALOFT AND WEAKER BULK SHEAR(ONLY 10 TO 15KTS)... SVR POTENTIAL IS VERY LOW THIS AFTERNOON. LATE THIS AFTERNOON AND INTO THE EVENING AND OVERNIGHT HOURS...UPPER-LEVEL FORCING IS POISED TO MOVE INTO THE AREA FROM THE WEST AS THE THE CONVECTIVELY ENHANCED SHORTWAVE TROUGH OVER AR/LA/MS LIFTS NORTHEAST...BRUSHING NORTHWESTERN SECTIONS OF THE STATE. NONE OF THE MODELS ARE HANDLING THE CONVECTION ACROSS WEST CENTRAL TN VERY WELL AT THE MOMENT...TOO SLOW WITH THE EASTERN TRANSLATION. THE RUC BRINGS AN MCV ASSOCIATED WITH THIS UPPER WAVE INTO MOUNTAINS BETWEEN 21 TO 00Z...WITH MODEL SOUNDINGS SHOWING PWATS INCREASING TO NEAR 2.0 AND STRONG INSTABILITY OF 2000 TO 2500 J/KG OF MUCAPE THROUGH 06Z. WILL RAISE POPS TO HIGH CHANCE THE WESTERN PIEDMONT WHERE BEST UPPER FORCING IS EXPECTED...WITH LOW/SLIGHT CHANCE ACROSS THE REMAINDER OF THE AREA. GIVEN THE DEEP MOIST SWLY FLOW...THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL AND FLOODING FROM TRAINING CELLS IS POSSIBLE ACROSS THE WESTERN PIEDMONT THIS EVENING AND OVERNIGHT. WILL UPDATE HAZARDOUS WEATHER OUTLOOK TO ADD THIS THREAT. LOWS TONIGHT MUGGY IN THE LOWER 70S. WEDNESDAY...A BROAD ZONE OF WARM AND DEEP MOIST AIR ADVECTION WILL SPREAD EAST OVER CENTRAL NC ON WEDNESDAY...EAST OF THE MID AND UPPER LEVEL TROUGH LIFTING NORTHEAST ACROSS THE TN AND OHIO VALLEY. HOWEVER LINGERING WIDESPREAD LOW/MID CLOUD COVER AND SHOWERS ASSOCIATED WITH TONIGHTS CONVECTIVELY ENHANCED S/W MAY SERIOUSLY IMPEDE DESTABILIZATION WEDNESDAY AFTERNOON. IN FACT BOTH THE GFS AND NAM SHOW MARGINALLY INSTABILITY (500 TO 800 JOULES)ACROSS THE WESTERN PIEDMONT WEDNESDAY AFTERNOON...WITH MODERATE INSTABILITY OF 1000 TO 1500 JOULES PRIMARILY ALONG THE I-95 CORRIDOR. THE LATEST 12Z SPC WRF SHOWS THE MOST COVERAGE ACROSS THE SANDHILLS AND COASTAL PLAIN AS WELL...LIKELY DEVELOPING ALONG A DIFFERENTIAL HEATING BOUNDARY APT TO FORM FROM THE MORNING CLOUDINESS. WILL KEEP LIKELY POPS FOR TOMORROW...WITH SLIGHT ADJUSTMENTS BY HIGHEST LIKELIHOOD IN THE EAST. SAME DILEMMA MANIFESTS WITH AFTERNOON HIGHS...WITH THERE LIKELY BEING A SHARP CONTRAST ACROSS THE AREA. HIGHS IN THE LOWER 80S NW TO NEAR 90 SE. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 310 PM TUESDAY... UPPER AIR PATTERN DURING THIS PERIODS FEATURES AN UNSEASONABLY STRONG LONG WAVE TROUGH OVER THE NORTHERN PLAINS/GREAT LAKES. A DEEP SW FLOW OVER THE REGION WILL PROVIDE SUFFICIENT MOISTURE AND INSTABILITY FOR CONVECTION. DIURNAL CONVECTION IS EXPECTED TO BE ONGOING AT THE BEGINNING OF THE PERIOD WITH THE GREATEST CONVECTIVE COVERAGE SHIFTING EAST ACROSS THE FORECAST AREA DURING THE OVERNIGHT. ATMOS REMAINS MOST AND PRIMED FOR CONVECTION ON THURSDAY AND POPS WILL RANGE SLIGHTLY ABOVE CLIMO NORMS. EXPECT LOW TEMPS NEAR OR JUST ABOVE SEASONABLE NORMS WITH LOWS IN THE 69 TO 75 DEGREE RANGE. HIGHS ON THURSDAY WILL RANGE IN THE 88 TO 92 DEGREE RANGE. -BLAES && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 310 PM TUESDAY... PERSISTENT UPPER AIR PATTERN FEATURING AN ANOMALOUS UPPER TROUGH OVER THE CENTRAL AND EASTERN U.S. WITH EMBEDDED SHORTWAVES THAT ROTATE AROUND THE TROUGH. FIRST SHORTWAVE MOVES INTO THE W GREAT LAKES ON THU NIGHT AND FRIDAY BRINGING A COLD FRONT TOWARD THE APPALACHIANS. COLD FRONT REACHES THE MTNS FRI MORNING AND THEN STALLS AS IT DROPS INTO NORTHERN NC. COLD FRONT WEAKENS AND RETREATS N ON SAT AND SUN. THE NEXT AND EVEN MORE VIGOROUS SHORTWAVE DROPS INTO THE W GREAT LAKES ON MON WITH THE ASSOCIATED COLD FRONT DROPS SLOWLY SE INTO THE APPALACHIANS ON TUES AND WEDNESDAY. FRONTAL POSITION LINES UP WITH UPPER FLOW AND THE FRONT MAY DRIFT S INTO VA/NC. OVERALL PATTERN SUPPORTS RELATIVELY HIGH POPS THROUGH THE EXTENDED. WILL FOCUS CHC OF CONVECTION ON FRI INTO SAT AND AGAIN ON MON OR TUE. DEEP MOISTURE WILL TEMPER DIURNAL RANGE AND MAXES TO A NEAR SEASONABLE RANGE. -BLAES/KH && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 2 PM TUESDAY... VFR CONDITIONS ARE GENERALLY EXPECTED THROUGH THE AFT/EVE HOURS. STRONG DIURNAL HEATING WILL BRING THE THREAT OF ISOLD TO SCT DIURNAL SHOWERS/STORMS ACROSS THE ENTIRE AREA THIS AFTERNOON. GIVEN SCATTERED NATURE OF CONVECTION...NO THUNDER WILL BE INCLUDED AT ANY TERMINAL SITE. AN AREA OF CONVECTION OVER CENTRAL AND EASTERN TENNESSEE WILL SPREAD OVER EAST OVER WESTERN NC LATE THIS EVENING AND INTO THE OVERNIGHT HOURS. A PERIOD OF MVFR CEILINGS IN SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA BETWEEN 00Z TO 09Z...ESPECIALLY AT KINT AND KGSO TAF SITES. A DENSE CANOPY OF MID AND HIGH CLOUDS SHOULD IMPEDE THE DEVELOPMENT OF FOG OVERNIGHT. A BROAD ZONE OF WARM AND DEEP MOIST AIR ADVECTION EAST OF AN MID LEVEL TROUGH LIFTING NORTHEAST ACROSS THE TN AND OHIO VALLEY WILL SUPPORT WIDESPREAD SHOWERS AND THUNDERSTORMS ON WEDNESDAY. A TYPICAL SUMMERTIME PATTERN WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK INTO THIS WEEKEND. THIS MEANS THAT CONDITIONS WILL GENERALLY BE VFR...EXCEPT FOR ISOLD TO SCT AFT/EVE SHOWERS AND STORMS AND THE POSSIBILITY OF FOG DURING THE PRE-DAWN HOURS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...BLAES LONG TERM...BLAES AVIATION...CBL
Hazardous weather outlook, Jul 28, 12:46 PM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1246 PM EDT TUE JUL 28 2009 NCZ007>011-024>028-040>043-075>078-085-086-088-089-291700- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1246 PM EDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT...WITH A PRIMARY THREAT OF DAMAGING WINDS...HAIL UP TO THE SIZE OF NICKELS...AND FREQUENT DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. NCZ021>023-038-039-073-074-083-084-291700- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- RICHMOND- 1246 PM EDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT...WITH A PRIMARY THREAT OF DAMAGING WINDS...HAIL UP TO THE SIZE OF NICKELS...AND FREQUENT DEADLY LIGHTNING. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE WESTERN PIEDMONT THIS EVENING AND INTO THE OVERNIGHT HOURS. HEAVY RAINFALL WITH LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN FLOOD PRONE AND URBAN AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.
In the hours before
Special weather statement, Jul 28, 5:06 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 506 PM EDT TUE JUL 28 2009 NCZ083-084-282200- ANSON-RICHMOND- 506 PM EDT TUE JUL 28 2009 ...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND AND ANSON COUNTIES THROUGH 600 PM EDT... AT 503 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF WHITE STORE TO 5 MILES SOUTH OF MCFARLAN TO 9 MILES SOUTHEAST OF DIGGS...MOVING NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MORVEN... MCFARLAN... DIGGS... ROCKINGHAM... HAMLET... AND DOBBINS HEIGHTS. GUSTY WINDS OF 35 TO 45 MPH...BRIEFLY HEAVY RAIN AND DEADLY CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. MWS
Special weather statement, Jul 28, 5:15 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 515 PM EDT TUE JUL 28 2009 NCZ075-084-086-282215- HOKE-MOORE-RICHMOND- 515 PM EDT TUE JUL 28 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS EASTERN RICHMOND... MOORE... AND NORTHERN HOKE COUNTIES THROUGH 615 PM... AT 514 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FOXFIRE...OR ABOUT 8 MILES WEST OF SOUTHERN PINES...MOVING EAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE PINEBLUFF... SOUTHERN PINES... TAYLORTOWN... PINEHURST... ABERDEEN... WHISPERING PINES... AND ASHLEY HEIGHTS. GUSTY WINDS OF 30 TO 40 MPH... PEA SIZE HAIL... BRIEF VERY HEAVY RAIN... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. GIH
Special weather statement, Jul 28, 5:28 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 528 PM EDT TUE JUL 28 2009 NCZ075>077-086-282230- HARNETT-HOKE-LEE-MOORE- 528 PM EDT TUE JUL 28 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS LEE...HARNETT...MOORE AND HOKE COUNTIES THROUGH 630 PM... AT 527 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHERN PINES...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE WHISPERING PINES... ABERDEEN... VASS... CAMERON... LEMON SPRINGS... AND PINEVIEW. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN... HAIL OF A HALF INCH IN DIAMETER... AND DEADLY CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. GIH
Special weather statement, Jul 28, 6:23 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 623 PM EDT TUE JUL 28 2009 NCZ040-041-076-282315- CHATHAM-LEE-WAKE- 623 PM EDT TUE JUL 28 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN LEE... EASTERN CHATHAM... AND SOUTHERN WAKE COUNTIES THROUGH 715 PM... AT 622 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MONCURE... MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE MONCURE... HARRIS LAKE... JORDAN LAKE...NEW HILL... AND APEX. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN... HAIL UP TO ONE HALF INCH IN DIAMETER... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. IF ON OR NEAR JORDAN LAKE OR HARRIS LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM GIH
Special weather statement, Jul 28, 6:23 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 623 PM EDT TUE JUL 28 2009 NCZ074-075-086-282315- HOKE-MONTGOMERY-MOORE- 623 PM EDT TUE JUL 28 2009 ...STRONG THUNDERSTORMS WILL MOVE ACROSS MOORE...MONTGOMERY AND HOKE COUNTIES THROUGH 715 PM EDT... AT 622 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PEKIN TO FOXFIRE TO BOWMORE...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF TROY TO 7 MILES WEST OF SOUTHERN PINES TO 10 MILES SOUTHWEST OF RAEFORD...MOVING NORTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... PINEHURST... TAYLORTOWN...SOUTHERN PINES...SEVEN LAKES...BISCOE...VASS... AND ASHLEY HEIGHTS. GUSTY WINDS UP TO 45 MPH...PEA-SIZED HAIL AND DEADLY CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE GOOD SHELTER. MWS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:04 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 56 min |
| Jul 27, 8:28 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Moore, Randolph | 62 min |
| Jul 27, 9:08 PM EDT | Areal Flood Advisory | RAH | Davidson | 112 min |
| Jul 27, 9:26 PM EDT | Areal Flood Advisory | RAH | Anson, Stanly | 6 days |
| Jul 27, 9:51 PM EDT | Flash Flood Warning | RAH | Stanly | 3 hr |
| Jul 27, 10:53 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 19 min |
| Jul 28, 12:05 AM EDT | Severe Thunderstorm Warning | RAH | Anson | 40 min |
| Jul 28, 6:33 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore | 57 min |
| Jul 28, 6:43 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Wake | 62 min |
| Jul 28, 7:08 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 82 min |
| Jul 28, 7:56 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Sampson | 56 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.